MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA STEM: QUADRA-H CEMENTLESS, HA COATED LAT STEM SIZE 5; CEMENTLESS HIP STEM

MEDACTA INTERNATIONAL SA STEM: QUADRA-H CEMENTLESS, HA COATED LAT STEM SIZE 5; CEMENTLESS HIP STEM
Model Number 01.12.035
Medical Device Problem Code Osseointegration Problem (3003)
Health Effect - Clinical Code Pain (1994)
Date of Event 08/31/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 31 august 2021 lot 092857: (b)(4) items manufactured and released on 08-march-2010.Expiration date: 2015-01-31.No anomalies found related to the problem.To date, all items of the same lot have been sold without any similar reported event on this lot since 2017.Clinical evaluation performed by medical affairs director.Ten years after primary cementless tha in a rather heavy male patient the stem gets loose and needs revision.The quality of the xray images available does not allow precise evaluation of the radiological situation, but no macroscopical anomalies are visible.Aseptic loosening is a possible adverse event following tha, described in literature, and its probability increases with time.No further conclusion can be drawn to date with the information at hand.Preliminary investigation performed by r&d project manager.Looking at the images attached to the complaint it is visible the expianted stem with some bloods residuals on the whole body.The ha coating on the stem body has been completely absorbed by patient bone as expected.Some signs and scratches are present on the neck surface due to revision surgery.In the images are visbile also expianted pe liner and femoral head.It is not possible to determine the root cause of reported patient pain and loosening of expianted stem.
 
Event or Problem Description
10 years 4 months after the primary the patient came in reporting pain due to stem loosening.Stem, head and liner successfully revised.

Brand Name
STEM: QUADRA-H CEMENTLESS, HA COATED LAT STEM SIZE 5
Common Device Name
CEMENTLESS HIP STEM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key12539777
Report Number3005180920-2021-00775
Device Sequence Number17169463
Product Code JDI
UDI-Device Identifier07630030802171
UDI-Public07630030802171
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K082792
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2015
Device Model Number01.12.035
Device Catalogue Number01.12.035
Device Lot Number092857
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/30/2021
Initial Report FDA Received Date09/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age78 YR
Patient Weight100